Hail, Knox
- When
- June 6, 6:00 PM EST to 6:10 PM EST
- Where
- Knox County, 1 mi N of Knoxville
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.983, -83.933
Dime to penny-size hail just north of downtown Knoxville. Reported by spotter.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 6, 2:30 PM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 330 PM EDT MON JUN 6 2005 .SHORT TERM...(TONIGHT)...SCATTERED THUNDERSTORMS CONTINUING TO TRACK NORTH INTO THE MRX CWA THIS AFTERNOON. SOME OF THE STORMS ARE QUITE STRONG AND ARE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS. THESE STORMS ARE FORMING IN A RATHER STRONGLY UNSTABLE AIR MASS WITH THE AID OF MOISTURE AND LIFT PUSHING IN ADVANCE OF A FRONTAL BOUNDARY. EXPECT STORMS TO DIMINISH OVERNIGHT WITH LOSS OF DIURNAL HEATING. .LONG TERM......(TUESDAY THROUGH MONDAY)...CONTINUED UNSETTLED WEATHER PATTERN THROUGH THE REST OF THE WEEK WITH NORMAL SUMMERTIME AFTERNOON/EVENING CONVECTION POSSIBLE EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 88 70 87 69 / 50 30 40 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 86 68 87 67 / 50 30 40 20 OAK RIDGE, TN 86 68 86 67 / 50 30 40 20 TRI CITIES AIRPORT, TN 84 65 86 64 / 50 30 40 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 340 AM EDT MON JUN 6 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-070900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 340 AM EDT (240 AM CDT) MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... AN INCREASE IN MOISTURE ACROSS THE SOUTHERN APPALACHIANS AND TENNESSEE VALLEY WILL ALLOW THE COVERAGE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO INCREASE AS WELL. SINCE THE STORMS WITH TORRENTIAL RAINS WILL BE DRIFTING VERY SLOWLY...LOCALIZED HEAVY RAINFALL IS POSSIBLE PRODUCING ISOLATED FLASH FLOODING. ALSO...SOME OF THE STRONGER THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING DOWNBURSTS WINDS AND HAIL UP TO PENNY SIZE. NO HAZARDOUS WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT THE WEEK...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. HEAVY RAINS AND FREQUENT LIGHTNING WILL BE THE MAIN CONCERN...BUT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN THREAT FROM THE SEVERE STORMS WILL BE DAMAGING DOWNBURSTS WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY THROUGH FRIDAY...BUT MAINLY DURING THE AFTERNOON AND EVENING HOURS. COVERAGE OF THE SEVERE STORMS SHOULD REMAIN ISOLATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 305 PM EDT MON JUN 6 2005 TNZ099-100-062004- BRADLEY TN-HAMILTON TN- INCLUDING THE CITIES OF...CHATTANOOGA AND CLEVELAND 305 PM EDT MON JUN 6 2005 A VERY STRONG THUNDERSTORM OVER HAMILTON COUNTY WILL LIKELY HAVE WINDS 40 TO 50 MPH WITH HAIL UP TO 1/2 INCH POSSIBLE. THIS IS A LITTLE LESS THAN SEVERE LEVEL THUNDERSTORMS WHICH HAVE 58 MPH WINDS AND GREATER AND HAIL 3/4 INCH OR LARGER...HOWEVER THESE ARE STRONG ENOUGH TO PUSH OVER SOME WINDS. THE NATIONAL WEATHER SERVICE IN MORRISTOWN WILL CONTINUE TO MONITOR THIS STORM AND IF FURTHER STRENGTHENING OCCURS...ISSUE A SEVERE THUNDERSTORM WARNING IF NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
552 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG SIGNAL MOUNTAIN 35.13N 85.34W
06/06/2005 HAMILTON TN LAW ENFORCEMENT
1 TREE AND POWERLINES DOWN ON TUCKER STREET.
0230 PM TSTM WND DMG 6 NNW CHATTANOOGA 35.15N 85.30W
06/06/2005 HAMILTON TN LAW ENFORCEMENT
1 TREE, POWERLINES AND A POWER POLE DOWN ON SEVIER ST. IN
HIXSON.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
622 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL MURPHY 35.09N 84.03W
06/06/2005 1.00 INCH CHEROKEE NC PUBLIC
QUARTER SIZE HAIL IN MURPHY. REPORTED BY PUBLIC.
0545 PM TSTM WND DMG MURPHY 35.09N 84.03W
06/06/2005 CHEROKEE NC LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE. REPORTED BY SHERIFFS
OFFICE.
&&
MEPPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
629 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG MURPHY 35.09N 84.03W
06/06/2005 CHEROKEE NC LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE. REPORTED BY SHERIFFS
OFFICE.
&&
MEPPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
630 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL MURPHY 35.09N 84.03W
06/06/2005 1.75 INCH CHEROKEE NC PUBLIC
GOLFBALL SIZE HAIL IN MURPHY. REPORTED BY PUBLIC.
&&
MEPThe Knoxville radar (KMRX), 52 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
1 hail. Local standard time, as filed.
Dime to penny-size hail just north of downtown Knoxville. Reported by spotter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461808.